Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 112, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 19, 2004, 4:45 PM CDT for Comanche County, Hamilton County, Mills County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 4:45 PM CDT (21:45 UTC)
- Expired
- Aug 19, 2004, 6:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Comanche County, TX, Hamilton County, TX, Mills County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 192146
FFWFTW
TXC093-193-333-192345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT THU AUG 19 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COMANCHE COUNTY IN NORTH CENTRAL TEXAS
HAMILTON COUNTY IN NORTH CENTRAL TEXAS
MILLS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 645 PM CDT
* AT 445 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OCCURRING ACROSS SOUTHERN COMANCHE COUNTY... AND FROM WESTERN
MILLS COUNTY EASTWARD INTO CENTRAL HAMILTON COUNTY. AN ADDITIONAL
ONE TO TWO INCHES OF RAIN MAY FALL OVER THE WARNING AREA THROUGH
600 PM... CAUSING ADDITIONAL FLASH FLOODING PROBLEMS. THE RAIN
WAS MOVING EAST AT 25 MPH.
* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
PRIDDY AROUND 510 PM CDT
POTTSVILLE AROUND 600 PM CDT
CARLTON...OLIN AROUND 645 PM CDT
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3150 9889 3132 9852 3170 9780 3200 9802
3186 9830 3207 9844 3195 9882 3169 9863
$$1 follow-up statement
000
WGUS74 KFWD 192316
FFSFTW
TXC093-193-333-192345-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CDT THU AUG 19 2004
...A FLASH FLOOD WARNING CONTINUES FOR COMANCHE...HAMILTON AND MILLS
COUNTIES UNTIL 645 PM CDT...
THUNDERSTORMS WITH HEAVY RAINFALL EXTENDED WESTWARD TO EDEN AND WILL
CONTINUE TO MOVE EAST ACROSS MILLS AND HAMILTON COUNTIES THROUGH
645 PM. AN ADDITIONAL ONE TO ONE AND ONE HALF INCHES OF RAIN IS
POSSIBLE THROUGH 645 PM...KEEPING THE POTENTIAL FOR ADDITIONAL FLASH
FLOODING HIGH ACROSS MILLS AND HAMILTON COUNTIES. THE THREAT OF
ADDITIONAL HEAVY RAINFALL OVER COMANCHE HAS DIMINISHED AND THE
COUNTY WILL LIKELY BE EXCLUDED FROM ANY FUTURE UPDATE.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3149 9897 3132 9855 3169 9778 3200 9801
3188 9822 3194 9837 3184 9873 3172 9859
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:04 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 19, 3:04 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 304 PM CDT THU AUG 19 2004 .DISCUSSION... SHORT TERM...UPPER DISTURBANCE NOW MOVING ACROSS AREA EXPECTED TO MOVE TO NORTHEAST THIS EVENING. SECOND UPPER DISTURBANCE EXPECTED TO MOVE ACROSS AREA TOMORROW...BEGINNING TOMORROW MORNING. 12Z RUN HAS BIG CHANGE ON FRONT...NEVER BRINGS DRIER AIR INTO NORTH TEXAS BUT STALLS IT ALONG THE RED RIVER COUNTIES. MODELS ARE ALSO SPLIT ON PRECIP. GFS/NGM PREFER FRIDAY PRECIP ACROSS NORTHERN HALF OF CWA AND ETA/MESOETA BRING PRECIP ACROSS SOUTHERN HALF...THUS UNCERTAINTY IN TOMORROW POPS. TEMPS WILL REMAIN RELATIVELY COOL FOR THIS TIME OF YEAR WITH HIGHS IN THE MID TO UPPER 80S TOMORROW AND LOWS IN THE LOW 70S. 60S WOULD NOT BE OUT OF THE QUESTION IF THE SKIES CLEAR...BUT I DO NOT EXPECT MUCH CLEARING. OVER THE WEEKEND...UPPER DISTURBANCES CONTINUE TO MOVE ACROSS AREA BUT TIMING IS LESS CERTAIN. IT STILL SEEMS THAT I CANNOT RULE OUT PRECIP...SATURDAY SEEMS LIKE CHANCE POPS STARTING IN EAST AND SPREADING WEST. SUNDAY POPS ARE SLIGHT SOUTH AND CHANCE NORTH. BY MONDAY RIDGE TRIES TO BUILD IN FROM THE WEST AND PRECIP CHANCES ARE LOW TO NIL WITH A BIT OF WARMING TO MID 90S FOR HIGHS AND MID 70S FOR LOWS. RIGHT NOW THIS LOOKS LIKE IT WILL LAST THROUGH WEDNESDAY. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 87 75 89 / 60 60 40 40 WACO, TX 74 91 75 94 / 50 50 50 40 PARIS, TX 70 85 73 88 / 80 60 40 40 DENTON, TX 72 86 73 89 / 60 60 40 40 MCKINNEY, TX 72 86 73 89 / 60 60 40 40 DALLAS, TX 73 87 75 89 / 60 60 40 40 TERRELL, TX 72 87 75 89 / 60 50 40 40 CORSICANA, TX 73 89 75 92 / 60 50 50 40 TEMPLE, TX 74 91 74 94 / 50 50 50 40 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 84
Hazardous weather outlook, Aug 19, 3:05 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 305 PM CDT THU AUG 19 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200900- ANDERSON TX-BELL TX-BOSQUE TX-COLLIN TX-COMANCHE TX-COOKE TX- CORYELL TX-DALLAS TX-DELTA TX-DENTON TX-EASTLAND TX-ELLIS TX- ERATH TX-FALLS TX-FANNIN TX-FREESTONE TX-GRAYSON TX-HAMILTON TX- HENDERSON TX-HILL TX-HOOD TX-HOPKINS TX-HUNT TX-JACK TX-JOHNSON TX- KAUFMAN TX-LAMAR TX-LAMPASAS TX-LEON TX-LIMESTONE TX-MCLENNAN TX- MILAM TX-MILLS TX-MONTAGUE TX-NAVARRO TX-PALO PINTO TX-PARKER TX- RAINS TX-ROBERTSON TX-ROCKWALL TX-SOMERVELL TX-STEPHENS TX- TARRANT TX-VAN ZANDT TX-WISE TX-YOUNG TX- 250 PM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY EAST OF A BOWIE...FORT WORTH...HILLSBORO...FRANKLIN LINE. SCATTERED THUNDERSTORMS WILL OCCUR WEST OF THIS LINE. TONIGHTS STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. DAMAGING WINDS AND SMALL HAIL ARE POSSIBLE THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY...AS A STATIONARY FRONT REMAINS NEAR OR IMMEDIATELY SOUTH OF THE RED RIVER. HEAVY RAINFALL...GUSTY WINDS...AND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...IN THE PATH OF THE STRONGEST STORMS.
In the hours before
Special weather statement, Aug 19, 2:27 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 227 PM CDT THU AUG 19 2004 TXZ146-192030- NAVARRO- 227 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BLOOMING GROVE...MOVING EAST AT 20 MPH. BLOOMING GROVE...CORSICANA...DAWSON AND KERENS ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 19, 2:44 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 244 PM CDT THU AUG 19 2004 TXZ121-192045- KAUFMAN- 244 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ROSSER...MOVING NORTHEAST AT 30 MPH. CRANDALL...FORNEY...KAUFMAN...KEMP AND TERRELL ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 19, 3:28 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 328 PM CDT THU AUG 19 2004 TXZ122-192130- VAN ZANDT- 328 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF EDGEWOOD TO 9 MILES NORTHEAST OF KEMP TO 3 MILES NORTHWEST OF MABANK...MOVING EAST AT 30 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS LINE OF STORMS AS IT MOVES ACROSS VAN ZANDT COUNTY. CANTON...EDGEWOOD...GRAND SALINE...VAN AND WILLS POINT ARE IN THE PATH OF THIS LINE OF STORMS.
Local storm report, Aug 19, 4:06 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
406 PM CDT THU AUG 19 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0404 PM TORNADO TEAGUE 31.63N 96.28W
08/19/2004 FREESTONE TX LAW ENFORCEMENT
BARN DAMAGE AND TREES BLOWN DOWNSpecial weather statement, Aug 19, 4:10 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 410 PM CDT THU AUG 19 2004 TXZ161-192215- LIMESTONE- 410 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED RAPIDLY DEVELOPING THUNDERSTORMS ACROSS LIMESTONE COUNTY. THE MOST INTENSE THUNDERSTORMS WERE DEVELOPING NEAR MEXIA AND 5 MILES NORTH OF GROESBECK. THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 25 MPH. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF BRIEF TORNADOES ACROSS LIMESTONE COUNTY AS CONVERGING WINDS FOCUS ROTATION NEAR RAPIDLY DEVELOPING THUNDERSTORM UPDRAFTS. GROESBECK AND MEXIA ARE IN THE PATH OF THESE STORMS. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN ALSO BE EXPECTED FROM THESE DEVELOPING STORMS.
Special weather statement, Aug 19, 4:28 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 428 PM CDT THU AUG 19 2004 TXZ160-192230- FALLS- 428 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... CONDITIONS ARE FAVORABLE FOR RAPIDLY DEVELOPING THUNDERSTORMS AND BRIEF TORNADOES ACROSS FALLS COUNTY THROUGH 500 PM. RADAR AND SATELLITE IMAGERY SUGGEST THE POSSIBILITY OF RAPID THUNDERSTORM DEVELOPMENT BETWEEN 430 AND 500 PM ACROSS FALLS COUNTY. COLLIDING SURFACE BOUNDARIES NEAR A VERY UNSTABLE AIRMASS ARE THE FACTORS THAT COULD CONTRIBUTE TO THE INTENSE THUNDERSTORMS. THE MOST LIKELY AREA FOR RAPID THUNDERSTORM DEVELOPMENT WILL BE WITHIN ABOUT A 10 MILE RADIUS OF MARLIN. THE CONDITIONS THAT ARE SETTING UP ACROSS FALLS COUNTY ARE SIMILAR TO THOSE THAT DEVELOPED ACROSS FREESTONE COUNTY SHORTLY AFTER 400 PM AND PRODUCED A BRIEF TORNADO. RESIDENTS ACROSS FALLS COUNTY ARE URGED TO KEEP A CLOSE WATCH ON THE WEATHER LATE THIS AFTERNOON AND BE PREPARED TO TAKE ACTION IF SEVERE WEATHER IS OBSERVED OR IF A WARNING IS ISSUED.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:18 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Aug 19, 6:53 AM CDT | Flash Flood Warning | FWD | Denton | 2 hr |
| Aug 19, 1:38 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 67 min |
| Aug 19, 1:41 PM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 3 hr |
| Aug 19, 1:54 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Aug 19, 2:05 PM CDT | Flash Flood Warning | FWD | Ellis | 115 min |
| Aug 19, 3:04 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Aug 19, 3:25 PM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Aug 19, 4:03 PM CDT | Tornado Warning | FWD | Freestone | 42 min |
| Aug 19, 4:55 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Aug 19, 5:43 PM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Aug 19, 6:50 PM CDT | Flash Flood Warning | FWD | Mills | 115 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.